Alert archive / Virginia / River Flood Warnings in 2015
River Flood Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Apr 20, 2015, 11:42 PM EDT for Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 11:42 PM EDT (03:42 UTC)
- Expired
- Apr 21, 2015, 11:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caswell County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at STP near Danville (DVLV2). The gauge peaked at 17.46 ft at Apr 21, 2015, 7:00 AM EDT.
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02075045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
555
WGUS41 KRNK 210343
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1143 PM EDT MON APR 20 2015
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in North Carolina...
Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
Runoff from earlier heavy rainfall will cause the Dan River at
Danville to rise above flood stage over the the next few hours.
However only minor flooding is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for later
statements or warnings.
&&
NCC033-VAC143-590-211543-
/O.NEW.KRNK.FL.W.0006.150421T0342Z-150422T0300Z/
/DVLV2.1.ER.150421T0342Z.150421T0600Z.150421T1500Z.NO/
1143 PM EDT MON APR 20 2015
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the Dan River Near Danville.
* from this evening until Tuesday evening.
* at 11PM Monday the stage was...16.9 feet.
* Minor flooding is forecast.
* Flood Stage is 17.0 feet.
* This crest compares to a previous crest of 17.5 feet on Jan 12 2014.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$4 follow-up statements
125
WGUS81 KRNK 210825
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 AM EDT TUE APR 21 2015
...The Flood Warning continues for the following rivers in
Virginia...North Carolina...
Roanoke River At Randolph affecting Charlotte and Halifax Counties
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
Dan River At South Boston affecting Halifax County
Runoff the heavy rain from Sunday and Monday had reached the Dan and Roanoke Rivers. Minor flooding is expected on the Dan River at Danville this morning. Minor flooding is expected in the Dan River at South Boston through late this evening. Minor Flooding is expected on the Roanoke River at Randolph through Wednesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued by noon.
&&
VAC037-083-211625-
/O.EXT.KRNK.FL.W.0004.150421T1023Z-150422T2254Z/
/RNDV2.1.ER.150421T1023Z.150421T1800Z.150422T1054Z.NO/
425 AM EDT TUE APR 21 2015
The Flood Warning continues for
the Roanoke River At Randolph.
* From this morning until Wednesday morning
* At 04AM Tuesday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* Forecast to rise above flood stage by 8AM and continue to
rise to near 22.8 feet by this afternoon. The river will fall below
flood stage by tomorrow morning.
* At 22.0 feet...River Road (Route 607) in Charlotte County and
Black Walnut Road in Halifax County are closed by flooding.
* This crest compares to a previous crest of 22.5 feet on Feb 1 2013.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
NCC033-VAC143-590-211624-
/O.EXT.KRNK.FL.W.0006.000000T0000Z-150422T0148Z/
/DVLV2.1.ER.150421T0338Z.150421T0745Z.150421T1348Z.NO/
425 AM EDT TUE APR 21 2015
The Flood Warning continues for
the Dan River Near Danville.
* until this evening.
* At 04AM Tuesday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* The river was cresting and will fall to below flood stage by late this
morning.
* This crest compares to a previous crest of 17.5 feet on Jan 12 2014.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-211624-
/O.EXT.KRNK.FL.W.0005.150421T0812Z-150423T1541Z/
/SBNV2.1.ER.150421T0737Z.150422T1200Z.150423T0341Z.NO/
425 AM EDT TUE APR 21 2015
The Flood Warning continues for
the Dan River At South Boston.
* From early this morning until Thursday morning
* At 04AM Tuesday the stage was 19.1 feet.
* Flood stage is 19.0 feet.
* Forecast to rise to near 22.6 feet by tomorrow morning. The river
will fall below flood stage by late tomorrow evening.
* This crest compares to a previous crest of 22.1 feet on May 16 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$826
WGUS81 KRNK 211118
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 AM EDT TUE APR 21 2015
...The flood warning continues for the following rivers in
Virginia...North Carolina..
Roanoke River At Randolph affecting Charlotte and Halifax Counties
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
Dan River At South Boston affecting Halifax County
runoff the heavy rain from Sunday and Monday had reached the Dan and
Roanoke Rivers. Minor flooding is occurring on the Dan River at Danville
this morning. Minor flooding is expected in the Dan River at South Boston
through late this evening. Minor Flooding is expected on the Roanoke
River at Randolph through Wednesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued by noon.
&&
VAC037-083-211918-
/O.CON.KRNK.FL.W.0004.000000T0000Z-150422T2254Z/
/RNDV2.1.ER.150421T1120Z.150421T1800Z.150422T1054Z.NO/
718 AM EDT TUE APR 21 2015
the Flood Warning continues for
the Roanoke River At Randolph.
* From this morning until Wednesday evening
* At 07AM Tuesday the stage was 20.3 feet.
* Flood stage is 21.0 feet.
* Forecast to rise above flood stage around 9AM this morning and continue
to rise to near 22.8 feet by this afternoon. The river will fall below
flood stage by tomorrow morning.
* At 22.0 feet...River Road (Route 607) in Charlotte County and
Black Walnut Road in Halifax County are closed by flooding.
* This crest compares to a previous crest of 22.5 feet on Feb 1 2013.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
NCC033-VAC143-590-211918-
/O.CON.KRNK.FL.W.0006.000000T0000Z-150422T0148Z/
/DVLV2.1.ER.150421T0338Z.150421T1046Z.150421T1348Z.NO/
718 AM EDT TUE APR 21 2015
the Flood Warning continues for
the Dan River Near Danville.
* until this evening.
* At 07AM Tuesday the stage was 17.5 feet.
* Flood stage is 17.0 feet.
* The river was cresting and will continue to fall to below flood stage
around noon.
* This crest compares to a previous crest of 17.5 feet on Jan 12 2014.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-211918-
/O.CON.KRNK.FL.W.0005.000000T0000Z-150423T1541Z/
/SBNV2.1.ER.150421T0730Z.150422T1200Z.150423T0341Z.NO/
718 AM EDT TUE APR 21 2015
the Flood Warning continues for
the Dan River At South Boston.
* until Thursday morning.
* At 07AM Tuesday the stage was 19.7 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 22.6 feet by tomorrow
morning. The river will fall below flood stage tomorrow late
evening.
* This crest compares to a previous crest of 22.1 feet on May 16 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$201
WGUS81 KRNK 211418
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 AM EDT TUE APR 21 2015
...The Flood Warning continues for the following rivers in
Virginia...North Carolina...
Roanoke River At Randolph affecting Charlotte and Halifax Counties
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
Dan River At South Boston affecting Halifax County
Runoff from the past 2 days of rain will continue to keep portions
of the Roanoke and Dan River basins in flood today. Only minor
flooding is expected, and the Dan River at Danville has actually
crested and is falling, so it should be below flood stage
shortly after noon today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued when the Dan River
drops below flood stage at Danville, or by late afternoon.
&&
VAC037-083-212218-
/O.EXT.KRNK.FL.W.0004.000000T0000Z-150422T0600Z/
/RNDV2.1.ER.150421T1800Z.150421T1800Z.150421T1800Z.NO/
1018 AM EDT TUE APR 21 2015
The Flood Warning continues for
the Roanoke River At Randolph.
* From this afternoon until late tonight
* At 09AM Tuesday the stage was 20.5 feet.
* Flood stage is 21.0 feet and rising.
* Forecast to rise to flood stage of 21.0 feet by this afternoon. The river will fall
below flood stage by dusk.
* At 21.0 feet...Water approaches River Road (Route 607) south of
Randolph.
* This crest compares to a previous crest of 21.1 feet on Jan 18 2013.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
NCC033-VAC143-590-212218-
/O.EXT.KRNK.FL.W.0006.000000T0000Z-150422T0321Z/
/DVLV2.1.ER.150421T0338Z.150421T1216Z.150421T1521Z.NO/
1018 AM EDT TUE APR 21 2015
The Flood Warning continues for
the Dan River Near Danville.
* until this evening.
* At 09AM Tuesday the stage was 17.3 feet and falling. The
river crested at 17.5 feet at at 745 am today.
* Flood stage is 17.0 feet.
* The river will continue to fall to below flood stage by early
this afternoon.
* This crest compares to a previous crest of 17.5 feet on Jan 12 2014.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-212218-
/O.EXT.KRNK.FL.W.0005.000000T0000Z-150423T0408Z/
/SBNV2.1.ER.150421T0730Z.150422T0600Z.150422T1608Z.NO/
1018 AM EDT TUE APR 21 2015
The Flood Warning continues for
the Dan River At South Boston.
* until late Wednesday night.
* At 09AM Tuesday the stage was 20.4 feet and rising.
* Flood stage is 19.0 feet.
* The river will continue rising to near 22.0 feet by early Wednesday
morning. The river will fall below flood stage by early Wednesday
afternoon.
* This crest compares to a previous crest of 22.1 feet on May 16 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$695
WGUS81 KRNK 211607
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1207 PM EDT TUE APR 21 2015
...The Flood Warning is cancelled for the following rivers
in North Carolina...Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
...The flood warning continues for the following rivers in Virginia..
Roanoke River At Randolph affecting Charlotte and Halifax Counties
Dan River At South Boston affecting Halifax County
The Dan River at Danville has fallen below flood stage and will
continue to fall. Minor flooding will continue this afternoon
for Randolph along the Roanoke River, and through Wednesdy
afternoon for the Dan River at South Boston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued by 8 pm this evening
or when the Roanoke River at Randolph falls below flood stage.
&&
VAC037-083-220007-
/O.CON.KRNK.FL.W.0004.000000T0000Z-150422T0600Z/
/RNDV2.1.ER.150421T1800Z.150421T1800Z.150421T1800Z.NO/
1207 PM EDT TUE APR 21 2015
the Flood Warninig continues for
the Roanoke River At Randolph.
* From this afternoon until late tonight
* At 10AM Tuesday the stage was 20.5 feet and slowly rising.
* Flood stage is 21.0 feet.
* Forecast to rise to near 21.0 feet by this afternoon. The river will fall
below flood stage by dusk.
* At 21.0 feet...Water approaches River Road (Route 607) south of
Randolph.
* This crest compares to a previous crest of 21.1 feet on Jan 18 2013.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
NCC033-VAC143-590-211637-
/O.CAN.KRNK.FL.W.0006.000000T0000Z-150422T0321Z/
/DVLV2.1.ER.150421T0338Z.150421T1216Z.150421T1452Z.NO/
1207 PM EDT TUE APR 21 2015
the Flood Warning is cancelled for
the Dan River Near Danville.
* until this evening.
* At 11AM Tuesday the stage was 16.7 feet and falling.
The river crested at 17.5 feet at 745 am today.
* Flood stage is 17.0 feet.
* This crest compares to a previous crest of 17.5 feet on Jan 12 2014.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-220007-
/O.CON.KRNK.FL.W.0005.000000T0000Z-150423T0408Z/
/SBNV2.1.ER.150421T0730Z.150422T0600Z.150422T1608Z.NO/
1207 PM EDT TUE APR 21 2015
the Flood Warninig continues for
the Dan River At South Boston.
* until late Wednesday night.
* At 11AM Tuesday the stage was 20.7 feet and rising.
* Flood stage is 19.0 feet.
* The river will continue rising to near 22.0 feet by early Wednesday
morning. The river will fall below flood stage early Wednesday
afternoon.
* This crest compares to a previous crest of 22.1 feet on May 16 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 9:46 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 20, 9:46 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 946 PM EDT MON APR 20 2015 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO MOVE EAST THROUGH THE REGION TONIGHT BRINGING AN END TO MOST OF THE SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. IN THE WAKE OF THE FRONT...A COOLER...BREEZY...AND SOMEWHAT UNSETTLED PATTERN EXPECTED THROUGH THE MIDDLE OF THE WORK WEEK...WITH THE BEST CHANCE OF MORE SHOWERS AND THUNDERSTORMS ARRIVING WITH ANOTHER FRONT ON WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 935 PM EDT MONDAY... WILL BE ALLOWING SEVERE WATCH 89 TO EXPIRE AT 10 PM. LATEST RADAR TRENDS SHOW MUCH OF THE DEEPER CONVECTION IN A WEAKENED STATE WITH LOSS OF HEATING. HOWEVER A FEW CLUSTERS RIGHT ALONG THE COLD FRONT OVER THE WESTERN MOUNTAINS MAY CONTINUE TO PRODUCE BRIEF STRONGER WIND GUSTS OVER THE NEXT HOUR OR SO. OTHERWISE WILL KEEP THE GOING DRIER SCENARIO ESPCLY AFTER MIDNIGHT WITH MUCH DRIER AIR SURGING IN BEHIND THE FRONT THAT SHOULD BE EAST OF THE REGION DURING THE EARLY MORNING HOURS. MODELS STILL SHOW A BIT OF UPSLOPE DRIVEN SHOWERS REDEVELOPING WEST LATE SO KEPT IN SOME LOW POPS FOR SCATTERED COVERAGE WHILE DRYING OUT AREAS FROM THE BLUE RIDGE EAST AFTER MIDNIGHT WITH SOME CLEARING AS WELL. QUICK INCREASE IN 85H WINDS ALONG WITH A BRIEF SHOT OF COOL ADVECTION AND DECENT PRESSURE RISES SUPPORT SOME STRONGER POST FRONTAL GUSTS TO 35-40 MPH ON THE RIDGES TOWARD DAYBREAK SO BUMPED UP GUSTS. NOT A LOT OF CHANGE WITH LOWS GIVEN CLOUDS WEST AND MIXING MOST SPOTS THAT COULD HOLD LOCATIONS FROM THE BLUE RIDGE EAST IN THE 50S OVERNIGHT WITH MOSTLY 40S OUT WEST. PREVIOUS DISCUSSION AS OF 310 PM EDT MONDAY... SEVERE THUNDERSTORM WATCH 89 IS IN EFFECT UNTIL 10 PM THIS EVENING. SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP THIS AFTERNOON INTO TONIGHT AHEAD AND ALONG A COLD FRONT. THE MAIN THREATS ARE FOR THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALLY HEAVY RAIN. THE 18Z RNK SOUNDING SHOWED A CAP AROUND 700 MB THAT WILL BREAK QUICKLY THIS AFTERNOON WITH HEATING AND EXPECTED CAPE ABOVE 1000 J/KG. DEEP LAYER SHEAR OVER 40 KTS AND STRONG UPDRAFTS ARE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR88D IMAGE SHOWED STRONG TO SEVERE CONVECTION OVER WESTERN NORTH CAROLINA EXPANDING NORTHEAST INTO OUR AREA. THE COLD FRONT WILL PUSH EAST OF OUR AREA THIS EVENING INTO TONIGHT. STRONG 6H PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 30S IN THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. HIGH PRESSURE WILL BUILD SOUTHEAST INTO OUR AREA TUESDAY. HIGHS TEMPERATURES ON TUESDAY WILL WARM INTO THE LOWER 50S IN THE NORTHWEST MOUNTAINS TO THE LOWER 70S. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 214 PM EDT MONDAY... UPPER TROUGH WILL BE SITUATED RIGHT OVER THE AREA TUESDAY NIGHT WITH NEXT SFC FRONT WORKING ACROSS BY WEDNESDAY...THOUGH WITH MORE WNW FLOW ALOFT AND LACK OF SOUTHERLY INFLOW AHEAD OF THIS SYSTEM...MOISTURE WILL BE LIMITED. AS SUCH HAVE LIMITED CHANCE POPS OVER THE MOUNTAINS WITH SOME CHANCE INTO THE NE PIEDMONT OF VA...WITH LESS COVERAGE INTO THE NC PIEDMONT...AS WE SHOULD SEE SOME DOWNSLOPE DRYING AND SHEARING OF THE VERTICAL DEVELOPMENT. JUST ENOUGH INSTABILITY WITH COLDER AIR ALOFT TO MENTION THUNDER IN THE AFTERNOON WEDNESDAY. SHOULD BE A BREEZY DAY WITH HIGHS FROM THE UPPER 50S OVER SE WV TO LOWER 70S SOUTHEAST. WEDNESDAY NIGHT THROUGH THURSDAY WILL BE MAINLY DRY WITH CONTINUED UPPER TROUGH SLIDING ACROSS THE AREA...BUT AXIS SHIFTING MORE OVER THE COAST. NW FLOW MAY KEEP SHOWERS GOING INTO THE MOUNTAINS WED EVENING. UPPER RIDGING ARRIVES OVER THE LOWER MS VALLEY WITH SFC HIGH IN THE TN VALLEY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 130 PM EDT MONDAY... NOT MUCH CHANGE TO THIS FORECAST. HIGH PRESSURE AT THE SFC BUILDS SOUTHEAST FROM THE OHIO VALLEY INTO FRIDAY. A SOUTHERN STREAM LOW ARRIVES OVER THE AR/OK BORDER BY SATURDAY MORNING WITH OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. THIS SYSTEM EXITS BY SAT NIGHT WITH SUNDAY BEING A DRY AND COOL/MILD DAY WITH HIGHS IN THE 50S MOUNTAINS TO 60S EAST. HIGH PRESSURE TO ASSUME POSITION OVER THE OHIO VALLEY INTO THE SRN APPALACHIANS MONDAY TO KEEP THINGS DRY. NEXT SOUTHERN STREAM SYSTEM MAY WORK SOME SHOWERS OUR WAY BY TUESDAY. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... AS OF 651 PM EDT MONDAY... BROKEN BANDS OF CONVECTION ACROSS THE REGION WILL LIKELY LINGER INTO EARLY THIS EVENING BEFORE FADING WITH LOSS OF HEATING AS A COLD FRONT WORKS THROUGH THE REGION BY MIDNIGHT. THIS SHOULD CONTINUE TO PRODUCE BRIEF PERIODS OF MVFR IN ISOLATED SHRA/TSRA WITH LOCAL IFR POSSIBLE IF A HEAVIER CLUSTER MOVES RIGHT ACROSS A TAF SITE. FOR NOW WILL KEEP THINGS MOSTLY VFR WITH INCLUSION OF A TEMPO OR VICINITY MENTION TO COVER SHORT TERM COVERAGE OVER THE NEXT FEW HOURS WITH MOST CELLS LIKELY BELOW SEVERE LIMITS FOR THE MOST PART. PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA LATER THIS EVENING INTO THE OVERNIGHT. ALSO THIS EVENING INTO TONIGHT BEHIND THE FRONT...SOME MVFR CEILINGS ARE POSSIBLE IN THE MOUNTAINS. UNCERTAINTY ON HOW LOW CLOUD BASES WILL GET ONCE THE SHOWERS CLEAR OUT TONIGHT. ANOTHER ISSUE IS THAT ANY LOCATION THAT RECEIVED OVER AN INCH OF RAIN MAY SEE FOG DEVELOPING OVERNIGHT INTO TUESDAY. VFR CONDITIONS SHOULD RETURN LATER TONIGHT AND TUESDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT WITH A DRIER AIRMASS AND CONTINUED GUSTY NW WINDS. EXTENDED AVIATION... THEN THE NEXT CHANCE OF MVFR CONDITIONS AND PRECIPITATION WILL BE IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY. HIGH PRESSURE AT THE SURFACE BUILDS SOUTHEAST FROM THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY. OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY...ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. && .HYDROLOGY... AS OF 940 PM EDT MONDAY... AFTER THE IMPRESSIVE RAINFALL SINCE YESTERDAY MORNING...WHICH SAW OVER 6 INCHES AT A FEW GAGES IN ALLEGHANY COUNTY NC...RIVERS AND LARGE CREEKS IN THE NEW RIVER AND UPPER ROANOKE VALLEYS HAVE MOSTLY CRESTED AND ARE FALLING EARLY TONIGHT. STAGES ALONG THE MAINSTEM NEW WILL CONTINUE TO RISE DOWNSTREAM FROM RADFORD OVERNIGHT WITH GLEN LYN EXPECTED TO JUST TOP THE 15 FOOT FLOOD STAGE JUST AFTER MIDNIGHT. RADFORD FLOODING WILL CONTINUE INTO TONIGHT AS WATER FROM ABOVE CLAYTOR LAKE IS PASSED THROUGH. ADDED RIVER FLOOD WARNINGS NOW ISSUED FOR THE LOWER ROANOKE RIVER AT RANDOLPH AND AT SOUTH BOSTON ON THE DAN FOR MINOR FLOODING. LOCATIONS AROUND DANVILLE WILL ALSO BE CLOSE TO FLOOD OVERNIGHT AS WELL AS PACES LATE TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/KK NEAR TERM...JH/KK SHORT TERM...WP LONG TERM...WP AVIATION...AMS/JH/KK HYDROLOGY...JH/PC
Hazardous weather outlook, Apr 20, 10:01 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1001 PM EDT MON APR 20 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-220215- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 1001 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 20, 7:22 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 NE VIRGILINA 36.57N 78.76W
04/20/2015 E1.00 INCH HALIFAX VA TRAINED SPOTTER
&&
JDRLocal storm report, Apr 20, 7:32 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 ENE IVANHOE 36.85N 80.91W
04/20/2015 E0.25 INCH WYTHE VA TRAINED SPOTTER
&&
JDRSpecial weather statement, Apr 20, 7:35 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 735 PM EDT MON APR 20 2015 NCZ002-003-019-210000- SURRY NC-ALLEGHANY NC-WILKES NC- 735 PM EDT MON APR 20 2015 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHEASTERN ALLEGHANY COUNTY IN NORTHWESTERN NORTH CAROLINA... NORTHERN WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA... * UNTIL 800 PM EDT * AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LOW GAP TO NEAR MAPLE SPRINGS...MOVING TO THE EAST AT 30 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS. * LOCATIONS IMPACTED INCLUDE... MOUNT AIRY... MOUNTAIN PARK... TRAPHILL... BOTTOM... AND HALLS MILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3652 8055 3622 8112 3620 8141 3650 8089 TIME...MOT...LOC 2333Z 257DEG 25KT 3646 8086 3622 8134 DS
Local storm report, Apr 20, 8:00 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 1 NNE PEMBROKE 37.34N 80.63W
04/20/2015 M0.50 INCH GILES VA TRAINED SPOTTER
&&
WHPSpecial weather statement, Apr 20, 9:29 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT MON APR 20 2015
VAZ010-011-WVZ042>044-507-210200-
BLAND VA-GILES VA-MERCER WV-SUMMERS WV-EASTERN GREENBRIER WV-
MONROE WV-
929 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
GILES COUNTY IN SOUTHWESTERN VIRGINIA...
EASTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
THE EASTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
WESTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1000 PM EDT
* AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ELLISON TO
NEAR ROCKY GAP...MOVING TO THE EAST AT 55 MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKY GAP...
PEARISBURG...
NARROWS...
MOUNTAIN LAKE...
AND PIPESTEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3776 8048 3726 8056 3724 8062 3722 8112
3763 8106
TIME...MOT...LOC 0127Z 260DEG 47KT 3761 8101 3726 8107
DSLocal storm report, Apr 20, 10:48 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL BRADSHAW 37.30N 80.23W
04/20/2015 E0.25 INCH ROANOKE VA PUBLIC
0324 PM HAIL 5 SW BETHANY 36.26N 79.92W
04/20/2015 E0.50 INCH ROCKINGHAM NC 911 CALL CENTER
0333 PM HAIL ENNICE 36.55N 81.00W
04/20/2015 E0.25 INCH ALLEGHANY NC PUBLIC
0335 PM HAIL 6 WSW EDEN 36.48N 79.84W
04/20/2015 E0.50 INCH ROCKINGHAM NC TRAINED SPOTTER
0337 PM HAIL EDEN 36.51N 79.74W
04/20/2015 E1.00 INCH ROCKINGHAM NC TRAINED SPOTTER
VARIOUS SIZES BUT SOME WERE QUARTER SIZE
0344 PM HAIL 1 S EDEN 36.50N 79.74W
04/20/2015 E1.00 INCH ROCKINGHAM NC PUBLIC
0345 PM HAIL 5 SSW REIDSVILLE 36.29N 79.71W
04/20/2015 E1.00 INCH ROCKINGHAM NC TRAINED SPOTTER
0348 PM HAIL 5 SSW REIDSVILLE 36.29N 79.71W
04/20/2015 E1.00 INCH ROCKINGHAM NC PUBLIC
0400 PM HAIL 1 SE AXTON 36.66N 79.71W
04/20/2015 E0.25 INCH HENRY VA PUBLIC
0402 PM HAIL E SEVEN DEVILS 36.15N 81.81W
04/20/2015 E0.88 INCH WATAUGA NC COCORAHS
0405 PM HAIL 4 ESE QUICK 36.37N 79.44W
04/20/2015 M1.00 INCH CASWELL NC TRAINED SPOTTER
0415 PM HAIL 4 NE QUICK 36.44N 79.45W
04/20/2015 E1.00 INCH CASWELL NC TRAINED SPOTTER
NICKLE AND QUARTER SIZED HAIL
0417 PM HAIL YANCEYVILLE 36.41N 79.34W
04/20/2015 E1.75 INCH CASWELL NC PUBLIC
0419 PM HAIL 8 E HILLSVILLE 36.77N 80.59W
04/20/2015 E0.50 INCH CARROLL VA TRAINED SPOTTER
0429 PM HAIL 1 S BOONE 36.19N 81.67W
04/20/2015 E0.50 INCH WATAUGA NC TRAINED SPOTTER
ENOUGH HAIL TO COVER THE GROUND COMPLETELY
0436 PM HAIL 5 S BLACKSBURG 37.17N 80.43W
04/20/2015 E0.25 INCH MONTGOMERY VA NWS EMPLOYEE
0437 PM HAIL 6 SE INDIAN VALLEY 36.86N 80.48W
04/20/2015 E0.50 INCH FLOYD VA TRAINED SPOTTER
0445 PM HAIL 5 NNW JEFFERSON 36.49N 81.50W
04/20/2015 E1.00 INCH ASHE NC TRAINED SPOTTER
0500 PM HAIL 1 SSE WYTHEVILLE 36.94N 81.08W
04/20/2015 E1.25 INCH WYTHE VA PUBLIC
0506 PM HAIL 4 WSW MAX MEADOWS 36.94N 81.00W
04/20/2015 E0.75 INCH WYTHE VA TRAINED SPOTTER
0508 PM HAIL 3 W VIRGILINA 36.55N 78.84W
04/20/2015 M1.00 INCH HALIFAX VA TRAINED SPOTTER
COVERED THE GROUND AND STRIPPED THE LEAVES OFF THE TREES.
0510 PM HAIL 5 NNW INDEPENDENCE 36.68N 81.20W
04/20/2015 E0.25 INCH GRAYSON VA TRAINED SPOTTER
0514 PM HAIL 4 WSW MAX MEADOWS 36.94N 81.00W
04/20/2015 E0.88 INCH WYTHE VA TRAINED SPOTTER
COVERING THE GROUND
0515 PM HAIL 2 NE VIRGILINA 36.57N 78.76W
04/20/2015 E1.00 INCH HALIFAX VA TRAINED SPOTTER
0525 PM HAIL 4 W ROANOKE 37.29N 80.04W
04/20/2015 E0.75 INCH CITY OF SALEM VA TRAINED SPOTTER
0544 PM HAIL 4 S GRASSY CREEK 36.50N 81.39W
04/20/2015 E0.50 INCH ASHE NC PUBLIC
0550 PM HAIL 3 NNW BLACKSBURG 37.28N 80.43W
04/20/2015 E0.25 INCH MONTGOMERY VA TRAINED SPOTTER
0550 PM HAIL PEMBROKE 37.33N 80.63W
04/20/2015 E0.75 INCH GILES VA TRAINED SPOTTER
0550 PM HAIL 4 SSW MOUNTAIN LAKE 37.30N 80.58W
04/20/2015 E0.50 INCH GILES VA TRAINED SPOTTER
0600 PM FLASH FLOOD 1 WNW MAX MEADOWS 36.97N 80.94W
04/20/2015 WYTHE VA 911 CALL CENTER
MILLER CREEK OF ITS BANKS FLOODING A PORTION OF RAMSEY
MOUNTAIN ROAD.
0605 PM HAIL 1 NNE PEMBROKE 37.34N 80.63W
04/20/2015 E0.50 INCH GILES VA TRAINED SPOTTER
0605 PM HAIL 4 W MOUNTAIN LAKE 37.34N 80.63W
04/20/2015 E0.50 INCH GILES VA COCORAHS
0612 PM FLASH FLOOD 1 WSW MAX MEADOWS 36.96N 80.95W
04/20/2015 WYTHE VA 911 CALL CENTER
1-2 FEET OF WATER FLOWING OVER HAGERS SPRING ROAD.
0615 PM HAIL WEST JEFFERSON 36.40N 81.50W
04/20/2015 E0.50 INCH ASHE NC PUBLIC
0625 PM HAIL 3 S EGGLESTON 37.24N 80.63W
04/20/2015 E0.25 INCH GILES VA TRAINED SPOTTER
0630 PM HAIL GAP MILLS 37.57N 80.42W
04/20/2015 E0.25 INCH MONROE WV TRAINED SPOTTER
0730 PM HAIL 3 ENE IVANHOE 36.85N 80.91W
04/20/2015 E0.25 INCH WYTHE VA TRAINED SPOTTER
0753 PM HAIL 1 NNE PEMBROKE 37.34N 80.63W
04/20/2015 M0.50 INCH GILES VA TRAINED SPOTTER
&&The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:34 PM EDT | Areal Flood Warning | RNK | Pulaski, Wythe | 6 hr |
| Apr 20, 9:21 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 54 hr |
| Apr 20, 9:21 PM EDT | River Flood Warning | RNK | Halifax | 64 hr |
| Apr 20, 9:29 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
Nearby
River Flood Warnings in Virginia, 2015River Flood Warnings in North Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.